Animal population social structure models

Wihler, Thomas (2017). Animal population social structure models. IMA journal of applied mathematics, 82(3), pp. 548-560. Oxford University Press 10.1093/imamat/hxx002

[img] Text
IMAAnimalSocialNetwork.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (221kB) | Request a copy

We develop a new class of mathematical ranking models for the purpose of quantifying the social structure in animal populations. Our approach is based on taking into account both the interaction between single individuals as well as their role within their community as a whole. From a mathematical point of view, these models are (possibly nonlinear) eigenvalue problems for column stochastic matrices. In order to provide a procedure for their computational treatment, we derive a suitable Newton iteration method on simplexes.

Item Type:

Journal Article (Original Article)

Division/Institute:

08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematics

UniBE Contributor:

Wihler, Thomas

Subjects:

500 Science > 510 Mathematics

ISSN:

0272-4960

Publisher:

Oxford University Press

Language:

English

Submitter:

Olivier Bernard Mila

Date Deposited:

17 Apr 2018 16:31

Last Modified:

28 Oct 2019 11:42

Publisher DOI:

10.1093/imamat/hxx002

BORIS DOI:

10.7892/boris.109180

URI:

https://boris.unibe.ch/id/eprint/109180

Actions (login required)

Edit item Edit item
Provide Feedback